Erythema nodosum as a result of estrogen patch therapy for prostate cancer: a case reportReportar como inadecuado




Erythema nodosum as a result of estrogen patch therapy for prostate cancer: a case report - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Journal of Medical Case Reports

, 9:285

First Online: 14 December 2015Received: 10 April 2015Accepted: 25 November 2015DOI: 10.1186-s13256-015-0776-4

Cite this article as: Coyle, C., Mangar, S., Abel, P. et al. J Med Case Reports 2015 9: 285. doi:10.1186-s13256-015-0776-4

Abstract

IntroductionErythema nodosum is often associated with a distressing symptomatology, including painful subcutaneous nodules, polyarthropathy, and significant fatigue. Whilst it is a well-documented side-effect of estrogen therapy in females, we describe what we believe to be the first report in the literature of erythema nodosum as a result of estrogen therapy in a male.

Case presentationA 64-year-old Afro-Caribbean man with locally advanced carcinoma of the prostate agreed to participate in a randomized controlled trial comparing estrogen patches with luteinizing hormone-releasing hormone analogs to achieve androgen deprivation, and was allocated to the group receiving estrogen patches. One month later he presented with tender lesions on his shins and painful swelling of his ankles, wrists, and left shoulder. This was followed by progressive severe fatigue that required hospital admission, where he was diagnosed with erythema nodosum by a rheumatologist. Two months after discontinuing the estrogen patches the erythema nodosum, and associated symptoms, had fully resolved, and to date he remains well with no further recurrence.

ConclusionTrial results may establish transdermal estrogen as an alternative to luteinizing hormone-releasing hormone analogs in the management of prostate cancer, and has already been established as a therapy for male to female transsexuals. It is essential to record the toxicity profile of transdermal estrogen in men to ensure accurate safety information. This case report highlights a previously undocumented toxicity of estrogen therapy in men, of which oncologists, urologists, and endocrinologists need to be aware. Rheumatologists and dermatologists should add estrogen therapy to their differential diagnosis of men presenting with erythema nodosum.

KeywordsErythema nodosum Estrogen patch PATCH Trial Prostate cancer Transdermal estrogen AbbreviationsCTCAE v3.0Common Terminology Criteria for Adverse Events Version 3.0

LHRHluteinizing hormone-releasing hormone

PATCHProstate Adenocarcinoma: TransCutaneous Hormones trial

Download fulltext PDF



Autor: Christopher Coyle - Stephen Mangar - Paul Abel - Ruth E. Langley

Fuente: https://link.springer.com/







Documentos relacionados